Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does the Atenolol cause side effects of persistent cough and breathlessness and do the stopping of the medication cause problems other than uncontrolled BP?

i have hi blood pressure my Dr. raised my atenolol to 100 mg. ive had problems catching my breath from just walking to another room in the house & a persistent cough & what i would think conjestiv heart failure would feel like i stopped taking it & seem to be getting better is stopping recommended or can stopping like that cause problems other than uncontroled B.P ?
Sat, 18 Jan 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Diabetologist 's  Response
Hi, welcome to our site. I am Dr Saumya Mittal.

Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query

blood pressure medicines should never be stopped without medical advice.
if you are having problems, you should meet your doctor so that he can change the medicine

as you said CHF is a possibility
i would have suggested a chest x ray and an echocardiography

I hope this helps you. Inform the reports mentioned above so i can be of help further. Best of luck.

I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you.

Please do understand that some details could be extracted from a detailed history and examination.

Looking forward to your return query with the details asked so that I can help you further.
(If the answer has helped you, please indicate this)
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed today with vertigo and referred the neurological out patient clinic for Vestibular therapy. Medical diagnosis: BPPV All my...

Recent questions on  Beta blocker

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Brian is on Tenormin ,coversyl and ikorel. He collapsed a few days ago (was unconscious) and taken by ambulance to the hospital.Extensive tests...

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I am a type 2 diabetic and hypertensive well controlled on Atenolol 50 mg once a day. I am also taking Enalapril 10 mg twice a day regularly....

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...